MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL, DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL, DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48297
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 - pma/510(k) #: exempt.H3 - device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported during a holmium laser lithotripsy with ureteral flexible endoscope to remove the stone located in the left kidney, the basket wire of ngage nitinol stone extractor was broken.The user removed the stone with the basket that functioned 2-3 times successfully, then observed the basket wire was broken.A new basket was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation description of event: it was reported during a holmium laser lithotripsy with ureteral flexible endoscope to remove the stone located in the left kidney, the basket wire of ngage nitinol stone extractor was broken.The user removed the stone with the basket that functioned 2-3 times successfully, then observed the basket wire was broken.A new basket was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.One ngage nitinol stone extractor was returned in an open package with label.Handle in open position.Handle does actuate basket formation.One wire was pulled free from basket formation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.A review of the ifu provides the following information: suggested handling instructions for extractors and forceps: important: excessive force could damage device.Based upon the available information and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified, and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.Lastly, this report is being sent to indicate the complaint event is not reportable under fda 21 cfr part 803.An mdr guidance for manufacturers issued in 1997 stated that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.This presumption will continue until either the malfunction has caused or contributed to no further deaths or serious injuries for two years, or the manufacturer can show through valid data that the likelihood of another death or serious injury as a result of the malfunction is remote.A validated and detailed search of cook¿s complaint handling software revealed that there have been no deaths or serious injuries per 21 cfr part 803.3, due to the ngage nitinol stone extractor basket tubing separating from the basket wires, from 01jan2022 through 11aug2025.Therefore, cook will cease malfunction reporting for events where the ngage nitinol stone extractor basket tubing separates from the basket wires.The recurrence of a serious injury or death for the same malfunction will trigger the resumption of mandatory reporting, per 21 cfr part 803.50.As such, this event no longer meets the set criteria for a reportable event; no further reports regarding this event will be submitted.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21733456
Report Number1820334-2025-00312
Device Sequence Number8735480
Product Code FFL
UDI-Device Identifier00827002482975
UDI-Public(01)00827002482975(17)270215(10)15899011
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48297
Device Catalogue NumberNGE-022115
Device Lot Number15899011
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS SOFT ENDOSCOPE.; RAYKEEN HOLMIUM LASER.; URETERAL INTRODUCER SHEATH.; ZEBRA WIRE GUIDE.
Patient Age55 YR
Patient SexMale
Patient Weight78 KG